And The Beat Goes On

Windows and a Tree

Windows and a Tree

The period from my last post until now has been very similar to the days that post described. I have definitely been below par: whenever I felt that I had energy, it would soon melt away as soon as I began to do anything. The pool of fatigue that was left would be eased by my sleeping for a while, but wouldn’t disappear over the horizon.

One problem with having the fatigue hanging around on the horizon, never really disappearing, is that it makes me fearful of overdoing things. I daren’t walk to the postbox in case I suddenly walk into that wall of complete exhaustion. If I go to Tottington on Thursday evening, will I be able to drive home safely, or will I be completely overcome by tiredness? I knew that I had these feelings but I hadn’t realised how much they were affecting me until I was discussing them with my GP, Dr. Azeer, on Friday morning. Once I began to talk, all sorts of things came to the surface that I hadn’t really thought about. In truth, I think I have been afraid of thinking about them. I didn’t want to be swamped by negative feelings about Fibro: after all, if that happened I might not be able to find my way back to the surface…

It was quite a revelation to me, hearing myself vocalising those thoughts and feelings. It wasn’t surprising that my mood was low when I left.

Dr. Azeer and I also discussed how I had been since beginning to take Gabapentin and, more particularly, since I had been on the maximum dose. I told him that I had been completing an online diary relating to the Fibro which I had found useful as it helped me to keep track of my symptoms. (The online diary is one of the elements of http://www.patientslikeme.com .) I told him that I was still experiencing frequent bouts of fatigue and that I had only had three “Very Good” days since November. He explained two possible regimens and, together, we decided to phase out the Gabapentin with a view to my changing to Amitriptyline. This will also require me to cease taking Citalopram as it cannot be taken in conjunction with Amitriptyline. What we are hoping is that taking Amitriptyline will effectively treat the fatigue caused by the Fibro, as well as my long-standing depression – a tall order but worth a try! I have detailed instructions for how and when to reduce the dosages, when to stop and when to start, what dose to take of the new drug, when to increase it and how much to increase it by! I made sure to write it all down so that I don’t forget nor become confused about all of it.

My goodness, there’s a lot involved in this Fibro lark, isn’t there?

Advertisements

About Bossymamma

Bossymamma's Fibro Diary charts how I feel and how I cope with Fibromyalgia and the effects it has on me and my life. Writing it helps me and, maybe, reading it will help someone else. Bossymamma's Ramblings is exactly that! It may be me chuntering on about life. It could be a short story I've written. You never know, it might even be a poem! Little by Little by Bossymamma is about all things crafty.
This entry was posted in Changes, Choices, Day to day life, Decisions and tagged , , , , , , . Bookmark the permalink.

4 Responses to And The Beat Goes On

  1. Anne Greenhalgh says:

    It can get complicated, but I’m sure things will all fall into place soon xxx

    Like

  2. stp says:

    Hi, I’m in the process of trying to get a diagnosis myself and stumbled across your fabulous site when trying to find out all the information I could after my GP uttered the words ‘I think its fibromyalgia’ but then said little else. I’m currently taking citalopram AND amitryptaline so I’m now slightly concerned. I’ve been on citalopram for months to help with anxiety and depression and have been on the amitryptaline for a few weeks to help with sleep and pain. I can’t say its working for pain management at the moment but i am still trying to figure out the dosage I need but I do appear to be sleeping better, so that’s something at least. Were you given any specific reasons by your doctor why these two medications shouldn’t be taken together?

    Like

    • Bossymamma says:

      Thanks for visiting. I’m afraid my GP didn’t give me the specific reason for not taking the two drugs together and I didn’t question him about it. Sorry I can’t help you further about this.

      Like

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s